# SDR 99ZZZX3584

- Difficulty date: August 18, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N4178R
- Make and model: Piper PA-34-220T
- Aircraft serial: 3449113
- Engine: Cont TSIO360KB
- System (JASC): 7320 · Fuel Controlling System
- Part: Mixture Plate
- Condition: Scored
- Location: Fuel Servo
- Part time: 84 hours
- Component: Precision, R5A5AD2
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ENGINE OPERATING SQUAWKS INCLUDE STIFF THROTTLES, ENGINES DYING, ROUGH RUNNING, AND IMPROPER FUEL MIXTURES.  THE ENGINE PARAMETERS WERE RESET, BUT THE PROBLEMS RETURNED.  THE MIXTURE CONTROL ON THE THROTTLE SIDE OF THE SERVO WAS DISASSEMBLED.  FOUND THE BRASS MIXTURE PLATE BADLY SCORED.  THIS ALLOWED EXCESS FUEL TO FLOW THROUGH THE SCORES AND DISRUPT THE MIXTURES.  FOUND THE FUEL SCREEN IN THE MANIFOLD VALVE WAS FULL OF METAL SHAVINGS.  THE SCORES IN THE BRASS MIXTURE PLATE WERE REMOVED AND THE CONTAMINATION WAS REMOVED FROM THE MANIFOLD VALVE.  THIS WAS DONE BY LAPPING MIXTURE PLATE WITH VERY FINE SANDPAPER AND OIL ON A SURFACE PLATE.  THAT CORRECTED ENG OPER SQUAWKS, BUT WITHIN 200 HRS, PROBLEM RECURRED.
